Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 91, NWS Boston/Norton, MA

July 14, 2020

NWS Boston/Norton, MA issued this small craft advisory at Jul 14, 2020, 3:10 PM EDT. It took effect at Jul 14, 2020, 9:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2020, 3:10 PM EDT (19:10 UTC)
In effect from
Jul 14, 2020, 9:00 PM EDT
Expired
Jul 16, 2020, 12:00 AM EDT
In force
27 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

256 
WHUS71 KBOX 141910
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
310 PM EDT Tue Jul 14 2020

ANZ235-237-142015-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-200715T0000Z/
Rhode Island Sound-Block Island Sound-
310 PM EDT Tue Jul 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided.

$$

ANZ250-254-150315-
/O.NEW.KBOX.SC.Y.0091.200715T0100Z-200715T2200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
310 PM EDT Tue Jul 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
EDT WEDNESDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  4 to 6 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...From 9 PM this evening to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-256-150000-
/O.CON.KBOX.SC.Y.0089.000000T0000Z-200715T0000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
310 PM EDT Tue Jul 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 5 to 10 kt and seas 3 to 5 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
131 
WHUS71 KBOX 150223
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1023 PM EDT Tue Jul 14 2020

ANZ250-254-151030-
/O.CON.KBOX.SC.Y.0091.000000T0000Z-200715T2200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1023 PM EDT Tue Jul 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BL
934 
WHUS71 KBOX 150755
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
355 AM EDT Wed Jul 15 2020

ANZ251-151600-
/O.EXB.KBOX.SC.Y.0091.200715T0900Z-200715T2200Z/
Massachusetts Bay and Ipswich Bay-
355 AM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northeast winds 10 to 15 kt and seas 3 to 5 feet 
  expected.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-151600-
/O.EXT.KBOX.SC.Y.0091.000000T0000Z-200716T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
355 AM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BL
937 
WHUS71 KBOX 151429
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1029 AM EDT Wed Jul 15 2020

ANZ251-152200-
/O.CON.KBOX.SC.Y.0091.000000T0000Z-200715T2200Z/
Massachusetts Bay and Ipswich Bay-
1029 AM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt and seas 3 to 5 feet 
  expected.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-152230-
/O.CON.KBOX.SC.Y.0091.000000T0000Z-200716T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1029 AM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
734 
WHUS71 KBOX 152020
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
420 PM EDT Wed Jul 15 2020

ANZ250-254-160400-
/O.EXT.KBOX.SC.Y.0091.000000T0000Z-200716T0400Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
420 PM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-152200-
/O.CON.KBOX.SC.Y.0091.000000T0000Z-200715T2200Z/
Massachusetts Bay and Ipswich Bay-
420 PM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt and seas 3 to 5 feet 
  expected.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
290 
WHUS71 KBOX 160353
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1153 PM EDT Wed Jul 15 2020

ANZ250-254-160500-
/O.EXP.KBOX.SC.Y.0091.000000T0000Z-200716T0400Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1153 PM EDT Wed Jul 15 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Waves have diminished therefore the Small Craft Advisory will be
allowed to expire. 

$$

BL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 2:55 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 14, 2:55 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
255 PM EDT Tue Jul 14 2020

.SYNOPSIS...
A few severe thunderstorms are possible through this evening,
with the main threats being damaging wind gusts, hail, and flash
flooding. High pressure will build over the region Wednesday and
Thursday with dry and cooler weather, but clouds will linger. A
warm front will bring scattered showers and storms Friday,
before warmer and more humid weather returns this weekend. A
cold front should bring more showers and storms early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
3 PM Update:

Radar indicates storms are starting to focus across RI and SE MA
with a few more storms developing across NE MA. Seeing a lot of
storm blowoff on satellite across much of eastern MA which may
inhibit further storm development aside from RI, despite
presence of 1000-1500 J/kg of mixed layer CAPE, 20-30kt of
effective shear and mid level lapse rates near 6.5C/km. Need to
keep a close eye on any storms that develop in SE MA for
greatest severe potential, as that is the area where all 3
conditions overlap, but presence of higher cloud cover may put a
lid on that.

Storms should gradually diminish this evening but cold pool
aloft may help storms maintain themselves past sunset. High
pressure builds north of region tonight which will result in NE
flow and bring in plenty of low level moisture, enough to
maintain cloudy skies overnight. Somewhat drier air (lower
dewpoints) should prevent much in way of fog formation.

Lows will fall back into upper 50s to mid 60s by daybreak.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Continued NE flow will bring drier and cooler weather with highs
in 70s to around 80 and overnight lows in 50s to lower 60s.
Dewpoints are expected to drop into 50s and lower 60s so we will
lose tropical humidity that we've dealt with past few days.

That said, model forecast soundings show plenty of low level
moisture trapped beneath subsidence inversion. That means
cloudiness will be tough to erode, resulting in cloudy skies
with some breaks of sun, especially across CT and western MA.
Additionally, there may be a few sprinkles near Berkshires due
to upslope flow.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...

 * Showers/storms Friday
 * Turning warmer/more humid over weekend
 * Showers/storms again Monday-Tuesday

On larger scale, northern stream begins to retreat over weekend
as we come more under influence of broad upper ridge building
over southern 2/3 of country. Models suggest we remain on
northern periphery of ridge, which may very well keep more
oppressive heat/humidity to our south over weekend and early
next week, but odds favor summertime heat and humidity returning
to SNE over weekend and early next week.

Pattern suggests a few chances of showers/storms - first Friday
as warm front lifts through region, and second in Monday/Tuesday
timeframe as pre-frontal trough is expected to cross area in
advance of cold front which should still hang back across
eastern Great Lakes.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update: Moderate confidence.

Scattered showers/storms will bring local MVFR/IFR conditions.
Focus should shift from CT Valley to central/eastern MA and RI
later this afternoon. Meanwhile, IFR ceilings near Cape Cod and
Islands should lift by mid afternoon, resulting in VFR
conditions.

MVFR/IFR ceilings prevail tonight and will be slow to erode
Wed but expect gradual improvement to MVFR and lower-end VFR
ceilings Wed afternoon and Wed night.

KBOS Terminal...Moderate confidence in TAF, mainly due to
uncertainty with location of TS. Main time frame should be
19Z-23Z but per coordination with CWSU ZBW, leaving out mention
due to low probability.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday through Sunday/...

Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible.

Thursday Night: VFR. Breezy. Slight chance SHRA.

Friday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, chance TSRA.

Friday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA, slight chance TSRA.

Saturday and Sunday: VFR.

&&

.MARINE...
Small Craft Advisories will be allowed to expire this evening on
open south coastal waters where seas will subside, but issued
another one for eastern MA waters tonight and Wed as increasing
NE winds (below 25kt) bring building seas of up to 6 ft as high
pressure builds north of region. NE winds diminish Wed night,
allowing seas to subside once again.

Scattered storms will affect south coastal waters through this
evening, some of which may produce hail and 30-40kt wind gusts,
especially near shore. Dry weather expected Wed into Thu.

Outlook /Thursday through Sunday/...

Thursday through Thursday Night: Winds less than 25 kt.

Friday: Winds less than 25 kt. Chance of thunderstorms, slight
chance of rain showers.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Saturday and Sunday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ023-024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ008.
MARINE...Small Craft Advisory from 9 PM this evening to 6 PM EDT
     Wednesday for ANZ250-254.
     Small Craft Advisory until 8 PM EDT this evening for ANZ255-
     256.

&&

JWD
Hazardous weather outlook, Jul 14, 4:35 AM EDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
435 AM EDT Tue Jul 14 2020

MAZ023-024-RIZ008-150845-
Dukes MA-Nantucket MA-Block Island RI-
435 AM EDT Tue Jul 14 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-150845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>022-026-RIZ001>007-150845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
435 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible across southern
New England today. The main threats with storms are damaging wind
gusts, hail, frequent lightning and heavy rainfall. The heavy
rainfall may lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 14, 1:53 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Tue Jul 14 2020

CTZ003-004-141830-
Tolland CT-Windham CT-
153 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM MOVING INTO WESTERN WINDHAM COUNTY...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving south at 25 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm, along with torrential downpours and cloud to ground lightning.

Locations impacted include...
Mansfield, Windham, Plainfield, Willimantic, Tolland, Coventry,
Brooklyn, Willington, Columbia, Canterbury, Ashford, Pomfret,
Chaplin, Hampton, Eastford and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4166 7213 4166 7216 4171 7224 4170 7226
      4171 7226 4189 7232 4193 7209 4164 7192
      4163 7196
TIME...MOT...LOC 1751Z 340DEG 23KT 4180 7218

Loconto
Local storm report, Jul 14, 1:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
155 PM EDT TUE JUL 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             ELLINGTON               41.90N  72.47W
07/14/2020  M1.00 INCH       TOLLAND            CT   AMATEUR RADIO

&&

EVENT NUMBER BOX2001716

AED
Special weather statement, Jul 14, 2:01 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
201 PM EDT Tue Jul 14 2020

MAZ012-013-017-018-020-RIZ001-002-141845-
Southern Worcester MA-Western Norfolk MA-Southern Bristol MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-
201 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN WORCESTER, BRISTOL,
WESTERN NORFOLK AND WESTERN PLYMOUTH COUNTY IN MASSACHUSETTS AS
WELL AS PROVIDENCE COUNTY IN RHODE ISLAND...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mendon, or near Milford, moving southeast at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Pawtucket, Taunton, East Providence, Woonsocket, Cumberland,
Franklin, North Attleborough, Milford, Bridgewater, Attleboro,
Mansfield, Easton, Smithfield, Lincoln, Central Falls, Norton,
Foxborough, Bellingham, Burrillville and Swansea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4204 7172 4220 7161 4201 7101 4177 7118
TIME...MOT...LOC 1759Z 298DEG 25KT 4209 7158

Chai
Special weather statement, Jul 14, 2:10 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Boston/Norton MA
210 PM EDT Tue Jul 14 2020

MAZ004>006-026-141900-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
210 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN WORCESTER, WESTERN
MIDDLESEX AND WESTERN ESSEX COUNTY IN MASSACHUSETTS...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pepperell, or near Nashua, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpour can also lead to localized urban poor
drainage flooding.

Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, Burlington, Wilmington, Westford, Bedford, Pepperell,
Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Ayer and
Shirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4277 7115 4250 7122 4261 7170 4271 7167
      4270 7129 4274 7124 4275 7122 4274 7119
      4277 7118
TIME...MOT...LOC 1809Z 280DEG 16KT 4269 7158

Chai
Local storm report, Jul 14, 3:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
303 PM EDT TUE JUL 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WARWICK                 41.70N  71.42W
07/14/2020                   KENT               RI   AMATEUR RADIO

            WIRES DOWN AT THE INTERSECTION ENDICOTT DRIVE AND
            STRAWBERRY FIELD ROAD

&&

EVENT NUMBER BOX2001717

AED
Local storm report, Jul 14, 3:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
305 PM EDT TUE JUL 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WARWICK                 41.70N  71.42W
07/14/2020                   KENT               RI   AMATEUR RADIO

            LARGE BRANCHES DOWN ON WILLIAMSBURG DRIVE

&&

EVENT NUMBER BOX2001718

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:08 PM EDTSpecial Weather StatementBOXMiddlesex52 min
Jul 13, 8:12 PM EDTSpecial Weather StatementBOXHampden63 min
Jul 13, 8:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jul 13, 8:57 PM EDTSpecial Weather StatementBOXMiddlesex, Suffolk48 min
Jul 13, 9:30 PM EDTSpecial Weather StatementBOXSuffolk45 min
Jul 14, 9:42 AM EDTSpecial Weather StatementBOXEssex63 min
Jul 14, 10:36 AM EDTSpecial Weather StatementBOXSuffolk39 min
Jul 14, 11:00 AM EDTSpecial Weather StatementBOXDukes60 min
Jul 14, 11:01 AM EDTSpecial Weather StatementBOXFranklin44 min
Jul 14, 11:17 AM EDTSpecial Marine WarningBOX58 min
Jul 14, 11:26 AM EDTSpecial Weather StatementBOXFranklin49 min
Jul 14, 11:35 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester55 min
Jul 14, 12:05 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Jul 14, 12:19 PM EDTSpecial Weather StatementBOXFranklin41 min
Jul 14, 12:29 PM EDTSpecial Weather StatementBOXFranklin46 min
Jul 14, 12:31 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester42 min
Jul 14, 1:03 PM EDTSpecial Weather StatementBOXWorcester42 min
Jul 14, 1:08 PM EDTSevere Thunderstorm WarningBOXHampden67 min
Jul 14, 1:12 PM EDTSpecial Weather StatementBOXWorcester48 min
Jul 14, 1:46 PM EDTSevere Thunderstorm WarningBOXBristol59 min
Jul 14, 1:48 PM EDTSpecial Marine WarningBOX57 min
Jul 14, 1:53 PM EDTSpecial Weather StatementBOXHampden37 min
Jul 14, 2:10 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 14, 2:11 PM EDTSpecial Marine WarningBOX49 min
Jul 14, 2:24 PM EDTFlash Flood WarningBOXBristol100 min
Jul 14, 2:37 PM EDTSevere Thunderstorm WarningBOXBristol68 min
Jul 14, 3:03 PM EDTSpecial Marine WarningBOX42 min
Jul 14, 3:33 PM EDTSpecial Weather StatementBOXEssex57 min
Jul 14, 3:40 PM EDTSpecial Marine WarningBOX65 min
Jul 14, 3:45 PM EDTSpecial Weather StatementBOXFranklin45 min
Jul 14, 4:21 PM EDTSpecial Weather StatementBOXEssex39 min
Jul 14, 4:26 PM EDTSpecial Marine WarningBOX64 min
Jul 14, 4:40 PM EDTSpecial Weather StatementBOXHampshire50 min
Jul 14, 4:57 PM EDTSpecial Marine WarningBOX48 min
Jul 14, 5:04 PM EDTSpecial Weather StatementBOXSuffolk41 min
Jul 14, 5:57 PM EDTSpecial Weather StatementBOXNorfolk48 min
Jul 14, 6:41 PM EDTSpecial Weather StatementBOXBristol49 min
Jul 14, 7:50 PM EDTSpecial Weather StatementBOXWorcester40 min
Jul 14, 1:29 PM EDTSpecial Weather StatementBOXProvidence46 min
Jul 14, 1:42 PM EDTSpecial Weather StatementBOXBristol, Kent48 min
Jul 14, 2:01 PM EDTSpecial Weather StatementBOXProvidence44 min
Jul 14, 2:58 PM EDTFlash Flood WarningBOXNewport, Washington105 min
Jul 14, 5:20 PM EDTSpecial Weather StatementBOXProvidence40 min
Jul 14, 6:02 PM EDTSpecial Weather StatementBOXBristol, Newport43 min
Jul 13, 8:16 PM EDTSpecial Weather StatementBOX44 min
Jul 14, 1:00 PM EDTSpecial Weather StatementBOX45 min

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.